Alert archive / Oklahoma / Tornado Warnings in 1993
Tornado Warning 41, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 8, 1993, 6:06 PM CDT for Jefferson County, Oklahoma. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 8, 1993, 6:06 PM CDT (23:06 UTC)
- Expired
- May 8, 1993, 6:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, OK
The radar
The Altus AFB radar (KFDR), 118 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 6:35 PM CDT | Tornado F1 | Ringling, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 082306
TOROKC
OKC067-082345-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
606 PM CDT SAT MAY 08 1993
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 645 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
JEFFERSON
INCLUDING THE FOLLOWING LOCATIONS
CORNISH...GRADY...RINGLING AND RYAN
AT 606 PM A TORNADO WAS LOCATED 9 MILES NORTHEAST OF RYAN AND WAS MOVING
NORTHEAST AT 25 MPH.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
THIS IS A VERY DANGEROUS SITUATION. THIS TORNADO IS CAPABLE OF
PRODUCING INCREDIBLE DESTRUCTION. ACT QUICKLY...YOUR LIFE MAY
DEPEND ON IT. IF YOU ARE IN THE PATH OF THIS TORNADO...MOVE TO
A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL
INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. ABANDON CTARS AND
MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR
CULVERT. DO NOT TRY TO OUTRUN A TORNADO IN YOUR CAR.
A TORNADO WATCH REMAINS IN EFFECT FOR...
LAT...LON 3399 9758 3401 9794 3426 9798 3426 9757What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 8, 4:35 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 8, 4:35 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 430 PM CDT SAT MAY 8 1993 VRY ACTV SVR WX THIS AFTN PRECLUDING MUCH FCST DISC. WL CONT WITH FFA FOR MOST OF FCST AREA XPCT FOR NWRN OK. SVR WX AND MAJOR HVY RN PRBLMS TO PERSIST INTO EVE. 32 .OK...FFA ZNS 6>21 TNGT .TX...FFA TNGT ZNS 76 77
In the hours before
Local storm report, May 8, 4:59 PM CDT, 1 hour 7 minutes before
LOCAL STORM REPORT...OCRRECTION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
500 PM CDT SAT MAY 8 1993
TIME COUNTY EVENT
429 PM JACKSON QUARTER SIZE HAIL AT ALTUS AIR
FORCE BASE
434 PM OKLAHOMA DIME SIZE HAIL AT WILL ROGERS
AIRPORT
440 PM CLAY/ARCHER GOLFBALL SIZE HAIL ON HWY 1954 ON
TEXAS COUNTY LINE
440 PM CLAY, TEXAS NICKEL SIZE HAIL IN JOLLY
443 PM GRADY QUARTER SIZE HAIL IN TUTTLE
448 PM CLAY, TEXAS QUARTE>R SIZE IN JOLLY
449 PM OKLAHOMA 3/4 INCH HAIL AT WILL ROGER AIRPORTLocal storm report, May 8, 5:00 PM CDT, 1 hour 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
500 PM CDT SAT MAY 8 1993
TIME COUNTY EVENT
429 PM JACKSON QUARTER SIZE HAIL AT ALTUS AIR
FORCE BASE
434 PM OKLAHOMA DIME SIZE HAIL AT WILL ROGERS
AIRPORT
440 PM CLAY/ARCHER GOLFBALL SIZE HAIL ON HWY 1954 ON
TEXAS COUNTY LINE
440 PM CLAY, TEXAS NICKEL SIZE HAIL IN JOLLY
443 PM GRADY QUARTER SIZE HAIL IN TUTTLE
448 PM CLAY, TEXAS QUARTER SIZE IN JOLLY
449 PM OKLAHOMA 3/4 INCH HAIL AT WILL ROGER AIRPORTLocal storm report, May 8, 5:29 PM CDT, 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
500 PM CDT SAT MAY 8 1993
TIME COUNTY EVENT
429 PM JACKSON QUARTER SIZE HAIL AT ALTUS AIR
FORCE BASE
434 PM OKLAHOMA DIME SIZE HAIL AT WILL ROGERS
AIRPORT
440 PM CLAY/ARCHER GOLFBALL SIZE HAIL ON HWY 1954 ON
TEXAS COUNTY LINE
440 PM CLAY, TEXAS NICKEL SIZE HAIL IN JOLLY
443 PM GRADY QUARTER SIZE HAIL IN TUTTLE
448 PM CLAY, TEXASv QUARTER SIZE IN JOLLY
449 PM OKLAHOMA 3/4 INCH HAIL AT WILL ROGER AIRPORTLocal storm report, May 8, 5:31 PM CDT, 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
420 PM CDT SAT MAY 8 1993
TIME COUNTY EVENT
240 PM GRADY DIME SIZE HAIL IN CHICKASHA
355 PM KIOWA GOLFBALL SIZE HAIL IN ROOSEVELT
355 PM OKLAHOMA DIME SIZE HAIL COVERING ROAD AT
PENN AND BRITTON
355 PM ARCHER GOLFBALL SIZE HAIL IN HOLLIDAY
355 PM OKLAHOMA QUARTER SIZE HAIL IN OKLAHOMA CITY
400 PM WICHITA GOLFBALL SIZE HAIL 4 MILES NORTH OF
HOLLIDAY
400 PM ARCHER QUARTER SIZE HAIL IN NORTHERN
PART OF THE COUNTY
401 PM MCCLAIN/GRADY 1-INCH HAIL 6 MILES WEST OF
NEWCASTLE ON GRADY - MCCLAIN COUNTY
LINE
405 PM WICHITA NICKEL SIZE HAIL IN WICHITA FALLS
410 PM WICHITA GOLFBALL SIZE HAIL AT THE STADIUM
IN WICHITA FALLS
415 PM JACKSON BASEBALL SIZE 4 MILES SOUTH OF
ALTUSLocal storm report, May 8, 5:40 PM CDT, 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
540 PM CDT SAT MAY 8 1993
TIME COUNTY EVENT
453 PM OKLAHOMA 1 INCH HAIL AT SW 59TH AND MCARTHUR
IN OKLAHOMA CITY
455 PM JACKSON NICKEL SIZE HAIL 2 MILES SOUTH
AND 6 MILES EAST OF ALTUS
455 PM JACKSON BASEBALL SIZE HAIL 5 MILES EAST
OF LAWTON
517 PM GRADY DIME SIZE HAIL NEAR VERDEN
522 PM OKLAHOMA DIME SIZE HAIL AT HWY 240 AND
AIRPORT ROADLocal storm report, May 8, 5:41 PM CDT, 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
540 PM CDT SAT MAY 8 1993
TIME COUNTY EVENT
453 PM OKLAHOMA 1 INCH HAIL AT SW 59TH AND MCARTHUR
IN OKLAHOMA CITY
455 PM JACKSON NICKEL SIZE HAIL 2 MILES SOUTH
AND 6 MILES EAST OF ALTUS
455 PM JACKSON BASEBALL SIZE HAIL 5 MILES EAST
OF LAWTON
517 PM GRADY DIME SIZE HAIL NEAR VERDEN
522 PM OKLAHOMA DIME SIZE HAIL AT HWY 240 AND
AIRPORT ROADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:02 PM CDT | Tornado Warning | OUN | Greer, Harmon | 43 min |
| May 7, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 40 min |
| May 7, 7:24 PM CDT | Tornado Warning | OUN | Beckham | 51 min |
| May 7, 7:37 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 38 min |
| May 7, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 51 min |
| May 7, 8:13 PM CDT | Tornado Warning | OUN | Beckham | 32 min |
| May 7, 8:19 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 41 min |
| May 7, 8:23 PM CDT | Flash Flood Warning | OUN | Ellis | 3 hr |
| May 7, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 52 min |
| May 7, 8:39 PM CDT | Tornado Warning | OUN | Blaine, Dewey | 36 min |
| May 7, 9:39 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 51 min |
| May 7, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 47 min |
| May 7, 9:49 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 41 min |
| May 7, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 47 min |
| May 7, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 47 min |
| May 7, 10:42 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 33 min |
| May 7, 10:50 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Logan, Oklahoma | 40 min |
| May 7, 10:50 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 40 min |
| May 7, 11:15 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| May 7, 11:21 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 54 min |
| May 7, 11:30 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 45 min |
| May 8, 12:46 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 44 min |
| May 8, 1:08 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 52 min |
| May 8, 3:16 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 44 min |
| May 8, 5:06 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 39 min |
| May 8, 5:22 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 53 min |
| May 8, 7:01 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 44 min |
| May 8, 9:15 AM CDT | Flash Flood Warning | OUN | Beckham, Greer, Kiowa | 4 hr |
| May 8, 9:15 AM CDT | Flash Flood Warning | OUN | Caddo, Washita | 4 hr |
| May 8, 12:55 PM CDT | Flash Flood Warning | OUN | Caddo, Kiowa, Washita | 4 hr |
| May 8, 1:15 PM CDT | Flash Flood Warning | OUN | Blaine, Canadian, Kingfisher | 3 hr |
| May 8, 1:58 PM CDT | Tornado Warning | OUN | Grady | 32 min |
| May 8, 2:27 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 48 min |
| May 8, 2:37 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 53 min |
| May 8, 2:50 PM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain | 3 hr |
| May 8, 2:50 PM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| May 8, 2:50 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 40 min |
| May 8, 3:15 PM CDT | Flash Flood Warning | OUN | Logan, Payne | 3 hr |
| May 8, 3:28 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 62 min |
| May 8, 3:34 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 56 min |
| May 8, 3:51 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 54 min |
| May 8, 3:51 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 54 min |
| May 8, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 48 min |
| May 8, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 62 min |
| May 8, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 62 min |
| May 8, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 45 min |
| May 8, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 59 min |
| May 8, 5:05 PM CDT | Tornado Warning | OUN | Cotton | 25 min |
| May 8, 5:08 PM CDT | Tornado Warning | OUN | Jefferson | 67 min |
| May 8, 5:13 PM CDT | Tornado Warning | OUN | Stephens | 62 min |
| May 8, 5:15 PM CDT | Flash Flood Warning | OUN | Kingfisher | 3 hr |
| May 8, 5:51 PM CDT | Tornado Warning | OUN | Grady | 39 min |
| May 8, 5:55 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| May 8, 6:14 PM CDT | Flash Flood Warning | OUN | Lincoln, Payne | 2 hr |
| May 8, 6:16 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 44 min |
| May 8, 6:24 PM CDT | Flash Flood Warning | OUN | Grady | 2 hr |
| May 8, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 40 min |
| May 8, 6:42 PM CDT | Tornado Warning | OUN | Jefferson | 63 min |
| May 8, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 42 min |
| May 8, 6:53 PM CDT | Tornado Warning | OUN | Carter | 37 min |
Nearby
Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.